Alert archive / Illinois / Freeze Warnings in 2018
Freeze Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 16, 2018, 3:11 AM CDT for 8 counties in Illinois. It took effect at Apr 17, 2018, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 3:11 AM CDT (08:11 UTC)
- In effect from
- Apr 17, 2018, 12:00 AM CDT
- Expired
- Apr 17, 2018, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS73 KILX 160811 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 311 AM CDT Mon Apr 16 2018 ILZ062-063-066>068-071>073-161400- /O.NEW.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/ /O.CON.KILX.FZ.W.0001.000000T0000Z-180416T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 311 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect until 9 AM CDT this morning and again from midnight tonight to 9 AM CDT Tuesday. * TEMPERATURES...Lower 30s are likely across southeast Illinois through 9 am this morning. Temperatures are expected to cool to around 30 degrees overnight into early Tuesday morning with another freeze expected. * Impacts...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ 07
5 follow-up statements
495 WWUS73 KILX 161357 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 857 AM CDT Mon Apr 16 2018 ILZ062-063-066>068-071>073-162200- /O.EXP.KILX.FZ.W.0001.000000T0000Z-180416T1400Z/ /O.CON.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 857 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURES...Temperatures are expected to rise to around 40 degrees this afternoon, then cool to around 30 degrees overnight into early Tuesday morning with another freeze expected. * Impacts...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
772 WWUS73 KILX 162027 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 327 PM CDT Mon Apr 16 2018 ILZ062-063-066>068-071>073-170430- /O.CON.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 327 PM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * TEMPERATURES...expected to cool to 28 to 30 degrees overnight into early Tuesday morning. * Impacts...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
674 WWUS73 KILX 170506 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1206 AM CDT Tue Apr 17 2018 ILZ062-063-066>068-071>073-171100- /O.CON.KILX.FZ.W.0002.000000T0000Z-180417T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1206 AM CDT Tue Apr 17 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...expected to cool to 28 to 30 degrees overnight into early Tuesday morning. * Impacts...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
016 WWUS73 KILX 170805 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 305 AM CDT Tue Apr 17 2018 ILZ062-063-066>068-071>073-171400- /O.CON.KILX.FZ.W.0002.000000T0000Z-180417T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 305 AM CDT Tue Apr 17 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...Expected to cool to 28 to 30 degrees by sunrise, with temperatures rising back above freezing toward 9 am. * Impacts...Freezing conditions may damage or kill sensitive plants and some newly sprouted trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ 07
314 WWUS73 KILX 171345 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 845 AM CDT Tue Apr 17 2018 ILZ062-063-066>068-071>073-171445- /O.EXP.KILX.FZ.W.0002.000000T0000Z-180417T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 845 AM CDT Tue Apr 17 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have risen above freezing this morning, therefore the freeze warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 15, 10:56 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 15, 10:56 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1056 PM CDT Sun Apr 15 2018 .UPDATE... Issued at 842 PM CDT Sun Apr 15 2018 The storm system and frontal boundary that brough an end to our brief mild spell yesterday has pushed into Ohio this evening. As the low pushes further away, the pressure gradient over the forecast area has tightened up a bit which will keep the gusty west to northwest winds going through the night. By Monday morning, the combination of a gusty wind and overnight lows dropping into the mid 20s to lower 30s will produce wind chills in the teens over a good portion of our forecast area. On Monday, we will still be under the influence of the low level cyclonic flow from the departing storm system which should help keep a good deal of cloud cover over the area, although as the flow relaxes late in the day, we should see more of a sun/cloud mix, especially across our far southwest counties. We may still see some spotty light rain or snow in the far east and northeast areas into the afternoon hours with temperatures edging into the upper 30s to lower 40s, a good 20 to 25 degrees below where they should be for the middle of April. No changes made to our current freeze headline for our southeast counties. In addition, no significant changes were made to the grids this evening with only some minor tweaks to the wind gusts in the west and the hourly temperature trends for this evening. As a result, no ZFP update will be needed at this time. && .SHORT TERM...(This evening through Monday) ISSUED AT 220 PM CDT Sun Apr 15 2018 Large upper low has made its way over to southeast Iowa, per water vapor and radar imagery this afternoon. Light rain and drizzle currently pushing across the western half of the forecast area, with a bit of snow mixed in near Galesburg for good measure. This upper low will slowly drift east tonight, and will move into northwest Indiana by early Monday morning. Scattered showers will continue to wrap around the low as it passes, quickly changing over to snow this evening. Wouldn't rule out a half inch or so of snow in Stark and Marshall Counties, but think that a dusting across the northern CWA will be the general rule. Some of these showers will linger into Monday over the northeast forecast area, before exiting by late morning. Freeze conditions still expected across the forecast area overnight, despite the extensive cloud cover. No changes planned for the Freeze Warning along and south of I-70. With the growing season less further along to the north, will address the issue with a Special Weather Statement there. .LONG TERM...(Monday night through Sunday) ISSUED AT 220 PM CDT Sun Apr 15 2018 Another freeze likely Monday night. After that, temperatures quickly warm back into the 50s for Tuesday, and 60s in many areas Wednesday. The track of the mid week storm system continues to largely be to our north, and will continue with only chance PoP's along and north of I-74. The late week storm system is more of a challenge. The morning model guidance has begun to trend further south with the track of the closed upper low, generally into the Tennessee or lower Mississippi River Valleys. The GFS remains much more expansive with the precipitation shield ahead of this feature, bringing rain as early as late Friday night. Meanwhile, the European and Canadian solutions are much slower, and hold off on any precipitation until Sunday (or even Monday, in the ECMWF's case). Will side more with the slower solutions, and only go with silent 20 PoP's until Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1045 PM CDT Sun Apr 15 2018 Little change from the previous forecast with mostly MVFR cigs expected overnight into at least Monday morning. There may be some cigs drop occasionally to IFR with any light snow shower activity that may affect a terminal site. At the same time, surface observations to our west and northwest indicate cigs at times rising to low VFR category as the upper low shifts slowly off to our east and north later tonight. MVFR with occasional low VFR cigs expected Monday with cigs becoming scattered to occasionally broken after 00z as low pressure moves away from our area and high pressure approaches from the west. West to northwest winds will continue through Monday evening with speeds in the 12 to 17 kt range with a few gusts up to 23 kts at times before winds drop off significantly after 00z Tuesday. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM CDT Monday for ILZ062-063-066>068- 071>073. && UPDATE...Smith SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Smith
Hazardous weather outlook, Apr 15, 2:51 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 251 PM CDT Sun Apr 15 2018 ILZ027>031-036>038-040>057-061-161100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 251 PM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Much colder air moving into the area will result in a hard freeze tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Cold air will linger through Monday night. A hard freeze is likely again Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-161100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 251 PM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Much colder air moving into the area will result in freezing conditions tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Cold air will linger through Monday night. Freezing conditions are likely again Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
Nearby
Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.